Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 184, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2011, 12:17 PM EDT for Ashtabula County, Ohio; Crawford County, Pennsylvania. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 12:17 PM EDT (16:17 UTC)
- Expired
- Jul 18, 2011, 1:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashtabula County, OH, Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:20 PM EDT | TSTM WND DMG | Meadville, PA | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS51 KCLE 181617
SVRCLE
OHC007-PAC039-181700-
/O.NEW.KCLE.SV.W.0184.110718T1617Z-110718T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1217 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ASHTABULA COUNTY IN NORTHEAST OHIO
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 100 PM EDT
* AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF TITUSVILLE TO ANDOVER...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4161 7974 4162 7982 4148 8001 4148 8038
4159 8068 4184 7961 4162 7961
TIME...MOT...LOC 1617Z 297DEG 19KT 4179 7956 4158 8046
$$
LOMBARDY2 follow-up statements
430
WWUS51 KCLE 181637
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1237 PM EDT MON JUL 18 2011
OHC007-181646-
/O.CAN.KCLE.SV.W.0184.000000T0000Z-110718T1700Z/
ASHTABULA OH-
1237 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHTABULA COUNTY
IS CANCELLED...
LAT...LON 4162 7961 4161 7974 4162 7982 4148 8001
4148 8038 4154 8052 4158 8052 4174 7960
TIME...MOT...LOC 1636Z 297DEG 19KT 4170 7944 4150 8034
$$
PAC039-181700-
/O.CON.KCLE.SV.W.0184.000000T0000Z-110718T1700Z/
CRAWFORD PA-
1237 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SOUTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF TITUSVILLE TO 37 MILES WEST OF
TITUSVILLE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...RURAL
SOUTHEASTERN CRAWFORD COUNTY AND RURAL SOUTHERN CRAWFORD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS OF 58 MPH WERE REPORTED AT THE MEADVILLE AIRPORT FROM
THESE STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4162 7961 4161 7974 4162 7982 4148 8001
4148 8038 4154 8052 4158 8052 4174 7960
TIME...MOT...LOC 1636Z 297DEG 19KT 4170 7944 4150 8034
$$
LOMBARDY420
WWUS51 KCLE 181657
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1257 PM EDT MON JUL 18 2011
PAC039-181706-
/O.EXP.KCLE.SV.W.0184.000000T0000Z-110718T1700Z/
CRAWFORD PA-
1257 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA EXPIRES AT 100 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 4162 7961 4161 7974 4162 7982 4148 8001
4148 8038 4154 8052 4158 8052 4174 7960
TIME...MOT...LOC 1656Z 297DEG 19KT 4165 7932 4145 8022
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:17 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 18, 12:17 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1217 PM EDT MON JUL 18 2011 .SYNOPSIS... HIGH PRESSURE EXTENDED FROM THE TENNESSEE VALLEY EAST TO THE MID ATLANTIC COAST EARLY TODAY. TO OUR NORTH A WEAK COLD FRONT EXTENDED FROM THE DAKOTAS TO QUEBEC. THE HIGH WILL DRIFT SOUTH AND ALLOW THE COLD FRONT TO DROP INTO THE AREA TUESDAY. THE FRONT WILL RETREAT BACK TO THE NORTH WEDNESDAY AS HIGH PRESSURE BUILDS BACK TO THE REGION. && .NEAR TERM /THROUGH TODAY/... LATEST HRRR RUNS HAVE COME AROUND TO BE MORE REALISTIC WITH CURRENT CONDITIONS. NOW BOTH HRRR AND RUC GENERALLY SHOW LAKE SHADOWING EFFECTS WITH LITTLE QPF OVER MUCH OF THE LAKE AND NEARSHORE AREAS EAST OF THE ISLANDS. EVEN FURTHER ADJUSTED THE AFTERNOON FORECAST TO ACCOUNT FOR THIS. HIGHER EXPECTED DEWPOINTS NOW ALLOW HEAT INDEX TO CREEP AROUND 100 FOR SEVERAL HOURS THIS AFTERNOON BUT AT THIS LATE TIME SEE NO REASON TO HOIST AN ADVISORY FOR THE SITUATION. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PICTURE ACROSS THE AREA THROUGH THE NEAR TERM MAKING FOR QUITE HOT AFTERNOONS THROUGH MID WEEK AND BEYOND. BEST CHANCE OF RAIN WILL COME THIS EVENING AS AN EXTENSION FOR TODAY...AND THEN TONIGHT AND EARLY TUESDAY AS A WEAK COLD FRONT DROPS INTO THE AREA FROM THE NORTH. THE FRONT HEADS BACK NORTH AS A WARM FRONT TUESDAY NIGHT/WEDNESDAY. OTHERWISE WOULD EXPECT A SLIGHT CHANCE OF AN AFTERNOON OR EARLY EVENING SHOWER OR THUNDERSTORM WILL BE THE LIMIT. TEMPS LOOK A DEGREE OR TWO LOWER TUESDAY THAN TODAY BUT WEDNESDAY HIGHS SHOULD RETURN BACK TO NEAR 90 OR SO MOST AREAS. THURSDAY WARMER STILL AND POSSIBLY THE FIRST SOLID HEAT ADVISORY DAY WITH TEMPS IN THE MID 90S. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HOT AND HUMID WILL CONTINUE WELL INTO THE EXTENDED FORECAST. GIVEN WITH THE WARM AND UNSTABLE AIRMASS EXPECTED...A STRAY SHOWER OR THUNDERSTORM CANNOT BE RULED OUT ANY OF THE PERIODS FROM FRIDAY THROUGH SUNDAY. HOWEVER...IT APPEARS THAT BEST CHANCES FOR PRECIP COULD COME LATE SATURDAY AS A WEAK TROUGH PASSES ACROSS THE AREA. ECMWF A LITTLE FASTER WITH THE TROUGH THAN THE GFS. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... A FEW LINGERING SHOWERS OVER LAKE ERIE ALL THAT IS LEFT OF LINE OF TSRA OF LINE OF TSRA OVER NRN MICHIGAN EARLIER. COULD GET A FEW SPRINKLES...OR A RUMBLE OF THUNDER NEAR ERIE PA EARLY THIS MORNING BUT LITTLE ELSE. SPC HAS ALL OF NRN OH/NW PA IN SLIGHT RISK FOR SEVERE TSRA THIS AFTERNOON INTO THE OVERNIGHT. TIMING OF TSRA DEVELOPMENT IS STILL IN QUESTION AT THIS POINT. THIS AFTERNOON CAPES INCREASE TO 1500-2500 J/KG...BUT STRONG CAP OF 12C AT 10K FT WILL INHIBIT DEVELOPMENT WITH NO TRIGGER. NAM DEVELOPS TSRA THIS AFTERNOON WHILE GFS LATER TRENDING ON LATER THIS EVENING INTO THE OVERNIGHT. TEND TO THINK THAT NAM IS A BIT FAST JUDGING BY STRENGTH OF THE RIDGE SO FOR TAFS WENT VCTS LATE AFTERNOON/EARLY EVENING TIME FRAME. OUTLOOK...VFR EXCEPT THUNDERSTORMS INTO THE OVERNIGHT AND REDUCED VSBY DURING EARLY MORNING FOG/HAZE. && .MARINE... QUIET WEATHER WILL CONTINUE ON THE LAKE. SOUTH WINDS WILL TURN TO THE SOUTHWEST LATER TODAY. THUNDERSTORMS WILL BE A THREAT THIS AFTERNOON AND EVENING. ON TUESDAY VARIABLE FLOW IS EXPECTED AS A WEAK LOW TRACKS ACROSS THE REGION...ONSHORE FLOW WILL LIKELY DEVELOP IN THE NEARSHORE WATERS DURING THE AFTERNOON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...ADAMS/TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Jul 18, 5:19 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 519 AM EDT MON JUL 18 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 519 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD TURN SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY THROUGH SUNDAY...HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE LOW TO MID 90S ACROSS MUCH OF THE AREA. THIS COMBINED WITH HIGH HUMIDITY LEVELS COULD PUSH THE HEAT INDEX ABOVE 100 DURING THE AFTERNOON HOURS FOR A LARGE PORTION OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. AS THE HEAT INDEX CLIMBS ABOVE 100...THE DANGER OF HEAT RELATED DISORDERS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-190930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 519 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD TURN SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 55 min |
| Jul 18, 2:05 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 40 min |
| Jul 18, 3:08 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky | 67 min |
| Jul 18, 3:24 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 62 min |
| Jul 18, 3:49 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 3 hr |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 65 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 60 min |
| Jul 18, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 53 min |
| Jul 18, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 60 min |
| Jul 18, 5:34 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 18, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Marion, Morrow, Richland | 78 min |
| Jul 18, 6:28 PM EDT | Areal Flood Advisory | CLE | Hancock, Wood, Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.